MAUDE Adverse Event Report: ANGIODYNAMICS, INC EVENMORE CHRONIC HEMODIALYSIS CATHETER

ANGIODYNAMICS, INC EVENMORE CHRONIC HEMODIALYSIS CATHETER
Catalog Number H787103035025
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the disposable device was discarded by the user and is not available to be returned to the manufacturer for evaluation.An investigation into the root cause of this incident is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
Per a user medwatch, ref.Mw5083898, received february 26, 2019: patient had malfunctioning permcath placed at another (b)(6) facility.Hole noted near the red hub.Permcath replaced in operating room.It was reported the defective disposable device is not available for return to the manufacturer as it was disposed of by the user.
 
Additional Manufacturer Narrative
As the reported defective device was not returned, angiodynamics is unable to perform a device evaluation.The customers reported complaint of a hole in the catheter (extension tube) cannot be confirmed as a device evaluation was not performed.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Prior to packaging the product, the devices visually inspected to ensure it is not kinked.The instructions for use, which is supplied to the end user with states; "catheter will be damaged if clamps other than what is provided with this kit are used.Clamping of the tubing repeatedly in the same location may weaken tubing.Avoid clamping near the luers and hub of the catheter.Examine catheter lumen and extensions before and after each treatment for damage.In the event a clamp breaks, replace the catheter at the earliest opportunity.Irrigate catheter with saline, then clamp catheter extensions to assure that saline is not inadvertently drained from lumens.Use clamps provided.Caution: do not clamp the dual lumen portion of the catheter.Clamp only the extensions.Do not use serrated forceps, use only the in-line clamps provided.Caution: extension clamps should only be open for aspiration, flushing, and dialysis treatment." a review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint # (b)(4).

Brand Name
EVENMORE CHRONIC HEMODIALYSIS CATHETER
Common Device Name
EVENMORE CHRONIC HEMODIALYSIS CATHETER
Manufacturer (Section D)
ANGIODYNAMICS, INC
603 queensbury avenue
queensbury NY 12804
MDR Report Key8439200
Report Number1319211-2019-00019
Device Sequence Number2015420
Product Code MSD
UDI-Device IdentifierH787103035025
UDI-PublicH787103035025
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K040402
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 06/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Catalogue NumberH787103035025
Device Lot Number5378460
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2019
Supplement Date Received by Manufacturer02/26/2019
Initial Report FDA Received Date03/21/2019
Supplement Report FDA Received Date06/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1